High Wind, North Coast Interior
- When
- February 16, 11:00 PM PST to February 17, 2:00 PM PST
- Where
- North Coast Interior forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Feb 16, 3:45 PM PST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 345 PM PST MON FEB 16 2004 .DISCUSSION...BUSY DAY AS MAJOR WINTER STORM CONTINUES TO EFFECT THE REGION. 12Z MESOETA CAME IN WITH THE SURPRISE RAPID DEVELOPMENT OF A FRONTAL WAVE...PRODUCING A STRONG SURFACE LOW TRACKING TO THE WEST NORTHWEST ALONG THE QUASI-STATIONARY BOUNDARY. MESO PROGS AN 80 KT H8 JET MAX TO CRUISE ADJACENT TO THE NORTH COAST BY EARLY TUE...MOVING INTO THE SW OR COAST BY AFTERNOON. 12Z GFS HAD A RATHER FEEBLE LOW TRACKING FURTHER INLAND...RESULTING IN 30 KT WINDS AT BEST FOR THE NORTH COAST. A COMPARISON OF SATELLITE IR AND WV IMAGERY WITH ANALYSIS AND SHORT TERM FORECASTS REVEALED THE ETA TO BE THE BETTER PERFORMER...DESPITE ITS OUTLIER STATUS. 18Z RUN OF MESO CONTINUES TO SHOW STRONG SURFACE DEVELOPMENT AND IS BACKED UP BY RUC. 18Z GFS STILL WEAKER AND FURTHER SOUTH...BUT IS PICKING UP ON THE STRONGER SOLUTION. EXACT TRACK OF LOW WILL DETERMINE WHERE AND WHEN HIGHEST WINDS WILL FALL. HAVE ISSUED HIGH WIND WARNING FOR NORTH COAST AND INTERIOR...ADVISORIES ELSEWHERE. EXPOSED POINTS ALONG COAST AND HIGHER ELEVATIONS COULD SEE POTENTIAL GUSTS IN THE 60-70 MPH RANGE TOMORROW MORNING. HEAVY RAINS ARE PROBLEMATIC AS WELL...WITH MANY LOCATIONS RECEIVING 1-2 INCHES OF RAIN SO FAR TODAY. MORE HEAVY RAIN EXPECTED TOMORROW WITH INTENSIFYING WAVE...FOR EXPECTED STORM TOTALS IN THE 3-6 INCH RANGE. RADAR CURRENTLY SHOWING HEAVY RAINS IN AN AREA BETWEEN WILLOW CREEK AND REDWOOD NTL PARK...WITH 6 HOUR TOTALS LIKELY APPROACHING 2-3 INCHES. HAVE ISSUED URBAN AND SMALL STREAM ADVISORY TO COVER THE LIKELY FLOODING OF ROADWAYS AND LOW-LYING AREAS...AS WELL AS THE POTENTIAL FOR MUDSLIDES. CURRENT HYDROLOGIC GUIDANCE SUGGESTS THAT FLOOD STAGE MAY BE REACHED FOR THE EEL AND NAVARRO RIVERS. HAVE ADDITIONAL CONCERN AS HEAVY RAINS TOMORROW FALL ON ALREADY SATURATED GROUND...LEADING TO ENHANCED RUNOFF POTENTIAL. MODELS STILL SHOWING BIG DIFFERENCES WITH REGARD TO UPSTREAM SYSTEM ON WEDNESDAY...BUT CONTINUED HIGH POPS SEEM APPROPRIATE UNTIL SHORT BREAK ON THU AS RIDGE PUSHES IN. MORE WET WEATHER PROGGED FOR THE EXTENDED PERIOD...THOUGH SHORT TERM MODEL DIFFERENCES LEAVE LITTLE CONFIDENCE IN TIMING OF EXTENDED EVENTS. .SYNOPSIS...RAIN COVERING THE AREA WILL PERSIST OVER THE NEXT COUPLE DAYS. A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE TOWARD THE COAST TONIGHT...PRODUCING STRONG WINDS TUESDAY MORNING. A SECOND WEAKER LOW WILL MOVE TOWARD THE COAST WEDNESDAY ALLOWING SHOWERS TO CONTINUE UNTIL THURSDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING...REDWOOD COAST AND NORTH COAST INERIOR TONIGHT THROUGH TUE MORNING WIND ADVISORY...NORTH TRINITY AND MENDOCINO COAST AND INTERIOR THROUGH TUE MORNING. GALE WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. FLOOD ADVISORY...CAZ001-076 THROUGH TUESDAY HIGH SURF ADVISORY CAZOO1-02 AND ADJACENT COASTAL WATERS. ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 530 AM PST MON FEB 16 2004 CAZ001-171330- REDWOOD COAST- 530 AM PST MON FEB 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY A WIND ADVISORY REMAINS IN EFFECT UNTIL 800 AM. SEE PRODUCT SFONPWEKA FOR FURTHER DETAILS. HIGH WINDS ARE EXPECTED TO SLOWLY DIMINISH THROUGH THE MORNING. A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. SEE PRODUCT SFOFFAEKA FOR FURTHER DETAILS. WITH THE PACIFIC STORM TODAY...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE FORECASTED FOR THIS AFTERNOON THROUGH THIS EVENING...WITH ADDITIONAL AMOUNTS ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS IN EFFECT UNTIL 600 PM PST TUESDAY. SEE PRODUCT SFOFFAEKA FOR FURTHER DETAILS. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 6PM TUESDAY. SEE SFOMWSEKA FOR MORE DETAILS. CAZ002-171330- MENDOCINO COAST- 530 AM PST MON FEB 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY WIND ADVISORY 6:00 PM TONIGHT UNTIL 600 AM TUESDAY. SEE PRODUCT SFONPWEKA FOR FURTHER DETAILS. A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. SEE PRODUCT SFOFFAEKA FOR FURTHER DETAILS. A WIND ADVISORY IS IN EFFECT FROM 600 PM TONIGHT UNTIL 600 AM TUESDAY. SEE PRODUCT SFONPWEKA FOR FURTHER DETAILS. WITH THE PACIFIC STORM TODAY...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE FORECASTED FOR THIS AFTERNOON THROUGH THIS EVENING...WITH ADDITIONAL AMOUNTS TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH SURF ADVISORY IS IN EFFECT FOR TUESDAY. SEE SFOMWSEKA FOR MORE DETAILS. A FLOOD WATCH IS EFFECT UNTIL 600 PM TUESDAY. SEE PRODUCT SFOFFAEKA FOR FURTHER DETAILS. CAZ003-171330- NORTH COAST INTERIOR- 530 AM PST MON FEB 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. SEE PRODUCT SFOFFAEKA FOR MORE DETAILS. WITH THE PACIFIC STORM TODAY...RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR IN SOME AREAS CAUSING A POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS EFFECT UNTUL 600 PM TUESDAY. SEE PRODUCT SFOFFAEKA FOR MORE DETAILS. CAZ004-171330- UPPER TRINITY RIVER- 530 AM PST MON FEB 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. SEE PRODUCT SFOFFAEKA FOR MORE DETAILS. WITH THE PACIFIC STORM TODAY...RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR IN SOME AREAS CAUSING A POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS IN EFFECT UNTIL 600 PM TUESDAY. SEE PRODUCT SFOFFAEKA FOR MORE DETAILS. CAZ076-171330- MENDOCINO INTERIOR- 530 AM PST MON FEB 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. SEE PRODUCT SFOFFAEKA FOR MORE DETAILS. WITH THE PACIFIC STORM TODAY...RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR IN SOME AREAS CAUSING A POTENTIAL FOR FLOODING. NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS IN EFFECT UNTIL 600 PM TUESDAY. SEE PRODUCT SFOFFAEKA FOR MORE DETAILS.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385205.